BIT Numerical Mathematics

, Volume 54, Issue 2, pp 485–500 | Cite as

Optimal recovery of isotropic classes of rth differentiable multivariate functions

  • Bo Ling
  • Yongping Liu


Estimates are given for the optimal recovery of functions in d variables, which are known to have (r−1)st absolutely continuous and rth bounded derivatives in any direction over, either a bounded convex d-dimensional body G, or which are periodic over a d dimensional lattice. The information is the values of the function and all its derivatives of order less than r at n points. We obtain some asymptotic estimates for this problem, and some exact results for several special cases which contain the results of Babenko, Borodachov, and Skorokhodov.


Optimal recovery Approximation of function Differentiable function Sphere covering problem 

Mathematics Subject Classification (2010)

41A25 41A44 41A63 


  1. 1.
    Babenko, V.F.: Interpolation of continuous mappings by piecewise linear ones. Mat. Zametki 24(1), 43–52 (1978) MATHMathSciNetGoogle Scholar
  2. 2.
    Babenko, V.: On optimal piecewise linear interpolation of continuous mappings. In: Investigations in Current Problems in Summation and Approximation of Functions and Their Applications 3–7. (1980). Gos. Univ. Dnepropetrovsk (in Russian) Google Scholar
  3. 3.
    Babenko, V.F., Ligun, A.A.: Interpolation by polygonal functions. Mat. Zametki 18(6), 803–814 (1975) MATHMathSciNetGoogle Scholar
  4. 4.
    Babenko, V.F., Borodachov, S.V., Skorokhodov, D.S.: Optimal recovery of isotropic classes of twice-differentiable multivariate functions. J. Complex. 26(6), 591–607 (2010) CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    Conway, J.H., Sloane, N.J.A.: Sphere Packings, Lattices and Groups, 3rd edn. Springer, New York (1999) CrossRefMATHGoogle Scholar
  6. 6.
    Graf, S., Luschgy, H.: Foundations of Quantization for Probability Distributions. Springer, Berlin (2000) CrossRefMATHGoogle Scholar
  7. 7.
    Kolmogorov, A.N., Tikhomirov, V.M.: ϵ-Entropy and ϵ-capacity of sets in functional spaces. Usp. Mat. Nauk 14, 3–86 (1959) MATHGoogle Scholar
  8. 8.
    Korneichuk, N.P.: Exact Constants in Approximation Theory. Cambridge University Press, New York (1991) CrossRefMATHGoogle Scholar
  9. 9.
    Micchelli, C.A., Rivlin, T.J.: Lectures on optimal recovery. In: Numerical Analysis, Lancaster 1984. Lecture Notes in Math., vol. 1129, pp. 21–93. Springer, Berlin (1985) CrossRefGoogle Scholar
  10. 10.
    Nikoloskiı̌, S.M.: Approximation of Functions of Several Variables and Imbedding Theorems. Springer, New York (1975) CrossRefGoogle Scholar
  11. 11.
    Sun, Y.: Approximation Theory of Functions, vol. I. Beijing Normal University Press, Beijing (1990) (In Chinese) Google Scholar
  12. 12.
    Traub, J.F., Wożniakowsi, H.: A General Theory of Optimal Algorithms. Academic Press, New York (1980) MATHGoogle Scholar
  13. 13.
    Traub, J.F., Wasilkowski, G.W., Wożniakowsi, H.: Information-Based Complexity. Academic Press, Boston (1988) MATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2013

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsXidian UniversityXi’anChina
  2. 2.School of Mathematical Sciences, Beijing Normal University, Laboratory of Mathematics and Complex SystemsMinistry of Education of ChinaBeijingChina

Personalised recommendations